Geometry & Topology, Vol. 5 (2001) Paper no. 20, pages 609--650.

Heegaard splittings of exteriors of two bridge knots

Tsuyoshi Kobayashi

Abstract. In this paper, we show that, for each non-trivial two bridge knot K and for each g > 2, every genus g Heegaard splitting of the exterior E(K) of K is reducible.

Keywords. Two bridge knot, Heegaard splitting

AMS subject classification. Primary: 57M25. Secondary: 57M05.

DOI: 10.2140/gt.2001.5.609

E-print: arXiv:math.GT/0101148

Submitted to GT on 23 February 2001. Paper accepted 5 June 2001. Paper published 27 June 2001.

Notes on file formats

Tsuyoshi Kobayashi
Department of Mathematics, Nara Women's University
Kita-Uoya Nishimachi, Nara 630-8506, JAPAN

GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to